hello, do you know i have absolutely no idea whatso ever about that but your comment concerns me a little as if my brain stops producing serotonin then surely i would have to stay on anti depressants forever??? I take venlaflaxine and propanolol for depression and anxiety although i'm abit crazy with my mood swings and the difference in my moods change quite drastically throughout the day. I'm wondering that this could be related to the production of serotonin. Maybe the best thing to do is ask he question to your gp as i guess they would know the definate answer, next time i go to the doctors i will ask that question though and whoever has the answer first we can let each other know?
Just the opposite, these drugs increase the serotonin and this can be very dangerious. And if you decide to stop these drugs you must do it very slowly . If you don't you can go through terrible withdrawls down the road, several months later. Please check out the sight xxx.xxx. Dr. Ann Blake Tracy has done some of the most extensive research on these drugs ever and wrote a book about their effects on the mind and body. I think this will help you a great deal and there is alot on the sight that will help you. Good luck and God bless
Selective serotonin reuptake inhibitors ( SSRI like Lexapro ) work by inhibiting the reuptake of serotonin neurotransmitters. What it means is that you will keep the serotonin active longer before throwing it out ( to keep it simple ). It doesn't boost the serotonin production, it just make better use of the serotonin already present ( here again to keep it simple ). Your body is always producing serotonin and Lexapro only make a better use of this already produced serotonin.
What you need to do is to taper off slowly and talk to you doctor about your intention of quitting the drug. Depending on how long you have been on the drug and your own brain chemistry you and your doctor will see how long the withdrawal can take.
Thanks so much for the info. I'm glad to hear you do not stop making serotonin and I know to go slow. I'm now at 2mg and still cutting slowly. It will take me quite a while to get to nothing. I have been working at this for about 2 years.
Just in case you think I'm nuts, it is precisely because I stopped prozac at under 4 mg and it threw me into the worst depression I have ever known that I am going so slowly. Plus I have had a few events that had to put dropping on hold.
Since prozac is the easiest to stop, I'm taking no chances with this drug. I seem to be oversensitive to medications as it is.
I am appreciative of your answers and I will look up Dr. Ann Blake Tracy.
I actually had a doctor tell me that you stopped producing serotonin which was why I was asking the question, but I suspect this doctor was charlatan and had his own agenda in mind. He was into selling you all these terrific things to make your brain work well.
Maybe that doctor wasn't a charlatan. I know in this field, like any other fields, you have good practitioner and bad practitioner. Not every doctor are interested in neurobiology and understands how the medications they give work in the brain. I know it is sad but it is how it is. I think every doctors should get seminars on neurobiology at least to provide their patients with the knowledge they might need when taking a drug. Anyway my advice to everyone is that you should not rely on only one doctor and seek specialized doctors whenever possible to avoid any bad practitioner. Unfortunately my mom was diagnosed with a stage 4 lung cancer because a doctor ignored her symptoms and told her to take tylenols without let her pass any tests tu rule out diseases. We are in the process of taking action against him in hope we can make him stop doing a bad work. He also gave Lyrica to someone i know telling him to take it like tylenols whenever he had pain. Lyrica is like an antidepressant and it should be started slowly and taken on a daily basis then tapper off slowly. Anyway here's my story about a bad practitioner and this is why people should rely on multiple doctors and seek specialists.
I am so sorry about your Mom. I lost my Mom to lung cancer. It was so hard.
You are right to check out different docs on things. I just wish that when the docs know one of their own is bad (and sometimes they do) that they would do something! You have to be careful of so called specialists also.
Of course you can get conflicting info from different docs but then at least you can start to narrow things down as to who might know what they are talking about.
There is just so much that is hidden about docs that it makes it difficult to figure out the one who knows, or cares, what he/she is doing.
I hope you can stop the doc that didn't bother to find out what was really wrong with your Mom! You could save a lot of people from getting a wrong diagnosis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.